Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


WHAT IS MY LIFE EXPECTANCY WITH LOW CD4 COUNT?
Jun 11, 2009

I was diagnosed with hiv in 2005. My viral load was over 100,000 and my cd4 count only 27. I had contracted pneumonia and was hospitalized for over two weeks. Since then, I have had no opportunistic infections, but my cd4 count bounces between 200 and 300 and my viral load remains undetectable. I am chronically tired, have a variety of symptoms including loose bowels, trouble sleeping, neuropathy on my left side, severe headaches every day, double vision, and general exhaustion. I have had shingles in the past year, and have been on a variety of different hiv medication regimes. My current regime is truvada and isentress. I am on long-term disability, try to exercise daily, but am always exhausted. What is my likely life expectancy? I am currently 48 years old.

Response from Dr. Henry

No really good long term data available that I know of that applies directly to your situation. I would expect that, despite your many symptoms, your life expectancy would still be measured in decade(s) as long as you remain on effective therapy and receive good general health management (for example screening for cancer or heart disease when appropriate). KH



Previous
sustiva side effects
Next
Atripla With NO SIDE EFFECTS

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement